MAUDE Adverse Event Report: RENISHAW MAYFIELD NEUROMATE GEN III

RENISHAW MAYFIELD NEUROMATE GEN III
Model Number neuro mate v1.5
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is not device related.Device was working as intended.This is a discrepancy within the ifu and affects: neuroinpsire neuromate module instructions for use (h-5630-3016 versions a2-a6); plan delivery usa instructions for use (h-5630-3050-a1).In move to trajectory, the bottom right image showing a negative offset is incorrect.The horizontal dotted lines in the image have incorrectly shifted downwards in the image.The image suggests that the tool length is taken from the top of the tool holder instead of the top of the guide bush.The difference in position of the back of the tool holder and the back of the bushing from the target is 2mm.This is in conflict with the other information provided and could cause confusion to the user.If this were to re-occur: first scenario: user experiences confusion and surgeon then carries out a confirmatory check leading to potential increase of general anaesthetic exposure to the patient.Second scenario: by using this incorrect datum position, the user could unintentionally create a 2mm positive offset from the intended position of the tool/implantable.Upon delivery, the tool/implantable would be positioned 2 mm beyond the distal end of the planned position.The resultant harm to the patient would range from minor damage to brain structures, to serious harm.Due to all additional information within the ifu being correct and the user-training provided, the likelihood of the user being aware of the need to account for this 2 mm difference is considered low.Field safety notice shall be sent to affected customers to notify users that all consideration of tool length should be measured from the back face of the bushing in all cases, and to contact renishaw should they have any queries.Corrected ifus and a software update correcting the electronic ifu shall be rolled out.
 
Event or Problem Description
While planning a case using the tip offset feature within the surgical planning software within the system, the surgeon noticed in the ifu that there is a discrepancy in a diagram identifying the robot datum point.While planning a case using the tip offset feature within the surgical planning software (neuroinspire) within the neuromate system, the surgeon noticed in the ifu that there is a discrepancy in a diagram identifying the robot datum point.In section 3.4, of the neuroinspire-neuromate ifu h-5630-3016-a4, the graphic in the lower right shows the datum point to be a surface on the tool holder, not on the guide bushing.This graphic differs from the information given through customer training, and in other parts of the ifu.The discrepancy caused a lack of confidence in the measurements.To resolve the confidence issue, during the case, the surgeon planned a target on the surface of the patient's scalp, tested the offsets, and distances using a measurement tool, confirming the robot datum to be on the back of the guide bushing.

Brand Name
NEUROMATE GEN III
Common Device Name
NEUROMATE
Manufacturer (Section D)
RENISHAW MAYFIELD
31, rue ampère
chassieu, 69680
FR  69680
MDR Report Key10660968
Report Number3009108888-2020-00001
Device Sequence Number16958674
Product Code HAW
UDI-Device Identifier03662724000345
UDI-Public03662724000345
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
181706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Numberneuro mate v1.5
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;